I have no doubt that the biggest reason this young woman is on meds (notice the Prozac eyes in this picture) is because mothers on these antidepressants seem to all too often make sure their kids get on the drugs as well because they think the drugs are saving their own lives and so many others around them must need them too.
Rosie started out on the serotonergic weight loss drugs, either Fen-Phen or Redux, and then she was one of so many who were dropped cold turkey when those drugs were pulled from the market. The action of those drugs were a combination of an SSRI and a serotonin agonist, meaning they both inhibited the reuptake of serotonin plus triggered the release of more serotonin thus causing the serotonin levels to rise even more rapidly than just an SSRI would – kind of a doubling effect on the serotonin system. This is why I continue to warn that antidepressants are not the only group of drugs out there that can produce the serious issues we see with serotonin elevating chemicals.
These diet drugs were abruptly pulled off the market in September of 1997. As a result of that forced cold turkey withdrawal many patients became very depressed and seriously suicidal. Some killed their children and themselves. And many of those patients were given antidepressants in withdrawal because the abrupt withdrawal combined with the elevated serotonin produced by the drugs made so many depressed and suicidal. I am sure the very valid fear of potential heart murmurs and the fatal Primary Pulmonary Hypertension produced by these drugs, did not help anyone’s mood either.
Fen-Phen & Redux Resulted in Largest Damage Suit Ever, Until…
The massive damages from these weight loss drugs became the reason for biggest class action lawsuit ever filed in America until about five years later when it was learned that a possible 140,000 people had died of heart attacks caused by the NSAID Vioxx – a drug in the same class of drugs the FDA just gave us another smiliar warning on with are used regularly by many – Ibuprophen, Motrin, Advil, Aleve, etc. See that warning here: https://www.drugawareness.org/common-drugs-celebrex-advil-motrin-aleve-gain-serous-new-fda-warnings-on-heart-attack-stroke/
Fen-Phen & Redux Actually Pulled Due To Brain Damage
Heidi Connolly at the Mayo Clinic had discovered several months earlier that these drugs were producing elevated serotonin levels which in turn were causing a gummy gooey glossy substance to build up on heart valves to prevent them from closing properly resulting in heart murmurs. Yet Fen-Phen and Redux were actually pulled from the market due to the massive brain damage they produced. Yet tragically few who were damaged by these immensely popular diet drugs ever learned that because everyone was focusing on the potentially fatal heart and lung damage they had produced. I know I will never forget the images posted in the Dallas Moring News showing the brain damage they produced.
How did this happen?
Although the FDA approved Redux permaturely a year before the subsequent removal, at the time they also required Wyeth to do more research on possible brain damage which they suspected may be a result of the drug. As it turned out Wyeth never did the research. Una McCann at NIMH did the research and published it the end of August 1997. She found the brain damage so serious that it continued unchanged for at least 17 months after use and there were concerns it could be permanent damage. Here is the press release from NIMH on that research: http://www.nih.gov/news/pr/aug97/nimh-26.htm
Columbine Happened in April of 1999
About a year and a half after the weight loss pills were taken off the market Columbine happened. That coupled with the depression from the abrupt withdrawal of the weight loss drugs became too much for Rosie and she started on Zoloft.
Now keep in mind that anyone who has suffered a head injury should be very wary of ever taking an antidepressant. Although there are no warnings of that on any of the antidepressants except for Wellbutrin, which has some very strong warnings about the contra-indications, I believe there should be. Considering the damage Rosie and so many others may have suffered as a result of the weight loss drugs, yet were never told that is what happened to them, they should have been warned about using antidepressants rather than so many being prescribed these drugs!
Is Rosie still on the medications? My opinon would be that she most likely is still on something due to the extreme difficulty in ever getting off antidepressants unless you know to go EXTREMLY slowly. But that is just my opinion. Although I think it is obvious that they have told her she suffers all types of “disorders” now (all a side effects of these drugs of course) because if she was off the meds and realizing what they have done to her, as Rosanne Barr now has, I do not believe she would be forcing her poor daughter on the drugs she has said she does not want to take.
Sadly this is one more family added to the thousands upon thousands of others suffering serious issues due to these deadly drugs. It is bad enough to go through these issues privately, but for those who have to go through them publicly it must be even more devastating. I know Rosanne Barr said that accusing her parents of abusing her was a result of the medications and was the biggest mistake she had ever made in her life. It must have taken a lot of courage for her to do that publicly on Oprah! Thankfully her parents understood what was going on because I worked with them during that time, but it was so hard for them to watch her go through it. I know the last conversation I had with her mother, who is an absolute angel on earth by the way, and this was before Rosanne came off the meds. She asked me, “Will we ever see the real Roseanne again?” It broke my heart to have to tell her I did not know. It is so wonderful to see the family back together again!
Most Running Away or Disappearing Are on Antidepressants
I have also found that kids running away are almost always on an antidepressant. Years ago I called the Center for Missing and Exploited Children and said, “I hope you know the large majority of the kids you are looking for are on antidepressants.”
They asked how I knew that and I told them because I see it so often in working with families in this situation. They then agreed that I was right and they were seeing the same thing.
One poor woman in our new group had her husband go missing TEN years ago! But with amnesia listed as a frequent side effect, why would that not be the case? The link to that group is here: https://www.facebook.com/groups/384573685069360/
1,373 total views, 5 views today